Slim exceptional sets and the asymptotic formula in Waring's problem

TD Wooley

Research output: Contribution to journalArticle (Academic Journal)peer-review

12 Citations (Scopus)

Abstract

By avoiding a conventional application of Bessel’s inequality in favour of explicitly controlling an exponential sum over the exceptional set, in our previous work [9, 10], we have exploited additional variables so as to enhance exceptional set estimates in various additive problems of Waring type. In this paper we turn to the problem of establishing the expected asymptotic formula in Waring’s problem. The methods introduced herein, although discussed in the context of the asymptotic formula, should nonetheless provide a useful model for future excursions involving exceptional sets in additive problems.
Translated title of the contributionSlim exceptional sets and the asymptotic formula in Waring's problem
Original languageEnglish
Pages (from-to)193 - 206
Number of pages14
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume134 (2)
DOIs
Publication statusPublished - 2 May 2003

Bibliographical note

Publisher: Cambridge Univ Press

Fingerprint Dive into the research topics of 'Slim exceptional sets and the asymptotic formula in Waring's problem'. Together they form a unique fingerprint.

Cite this